I've had B6 toxicity for almost a month now. I'd read, on this forum, that B6 absorption may be reduced by the estrogen in foods. Although I realize that the comment was about food, I wanted to investigate the estrogen angle.
Especially since my neuropathy symptoms improved so much during my period. And I'd read some accounts where neuropathy was worse prior to period onset (when progesterone is higher).
Anyway I tried using estriol last night. (Estriol is a bio-identical estrogen cream.) Wow, did my symptoms worsen!
I was on day #10 of my cycle. And, if it matters, I'm in my late 40s with a regular cycle.
Does anyone have any information on what's going on? Or on how estrogen impacts B6 levels? Has anyone had any experience with the use of natural progesterone or estrogen with B6 toxicity? Prior to this, I frequently used natural progesterone during the last part of my cycle (day #12 thru day #26). I hadn't touched the stuff though still dealing w/ this B6 problem.
Sorry that you've joined the rest of us in this pain. But welcome. We're happy to welcome you here.
The only things I know about this are the following. My B6 pain gets worse during my period. But my pain is in my breasts, and as you know, breasts are more tender during your period, so I think it's just additive, in my case.
Before I knew that my pain was due to B6 toxicity, I had read that many women have breast pain called Fibromyalgia. And that it is reduced by taking Evening Primerose oil. So I rushed to the store and bought some. And it made my pain markedly worse.
Apparently, it includes soy and soy lecithin. Soy lecithin must be extremely high in B6, because anywhere it is found (and it's found as a filler in many many foods), it causes me tremendous pain. For example, Toblerone chocolate has a tiny amount of soy lecithin in it and it causes me a ton of pain, although I have been able to eat Hershey's because that doesn't have as much soy lecithin.
I also know that soy can mimic estrogen, in the body. Many women in menopause take soy instead of hormones.
Yes, I was on estrogen patches when I was first diagnosed with B6 toxicity, and in fact had been slowing ramping up on the estrogen. Estrogen reportedly increases your need for B6, which seems counterintuitive, since I had more B6 toxicity with higher levels of estrogen. Perhaps estrogen causes B6 to store more readily in the muscle? I have no idea, but there IS an effect, somehow. Also, during my B6 toxicity recovery, things were always much worse before my period. Again, that makes very little sense to me, since that is supposedly a low estrogen time. My conclusion was that I can't figure out the connection exactly, but there definitely is one. Definitely. In fact, that was one of two clues that led my neuro to even suspect B6 toxicity.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.